Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 113, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 12, 2020, 7:22 AM CDT for Bolivar County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 7:22 AM CDT (12:22 UTC)
- Expired
- Apr 12, 2020, 8:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 157 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WUUS54 KJAN 121222
SVRJAN
MSC011-121300-
/O.NEW.KJAN.SV.W.0113.200412T1222Z-200412T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
722 AM CDT Sun Apr 12 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northwestern Bolivar County in northwestern Mississippi...
* Until 800 AM CDT.
* At 721 AM CDT, a severe thunderstorm was located near Kelso, or
near Rohwer, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Rosedale around 730 AM CDT.
Other locations impacted by this severe thunderstorm include
Alligator, Beulah, Duncan and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 9066 3404 9066 3365 9097 3372 9106
3370 9116 3371 9115 3372 9113 3378 9113
3378 9099 3385 9107 3393 9101 3397 9109
3400 9102 3396 9097 3398 9096 3402 9099
3402 9090 3409 9087 3412 9095
TIME...MOT...LOC 1221Z 211DEG 39KT 3383 9120
HAIL...1.00IN
WIND...<50MPH
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 5:01 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 12, 5:01 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
501 AM CDT Sun Apr 12 2020
...AN OUTBREAK OF SEVERE WEATHER IS LIKELY THROUGH THIS EVENING
ACROSS OUR REGION...
.DISCUSSION...
Today through Tonight:
It is expected to be a busy day of weather across the ArkLaMiss
region this Easter Sunday, and an outbreak of severe thunderstorms
still looks to be likely by late morning through the evening time.
Strong gradient winds apart from any thunderstorms are expected with
gusts up to 35 to 40 mph possible. Thunderstorms producing heavy
rain will also make flash flooding possible in some areas,
especially if more than one storm affect a location. Overall there
haven't been many changes to the thinking regarding the forecast for
today, but slight adjustments have been made based on the latest
trends in guidance and analyzing how the current environment has
been developing through the overnight hours.
In the immediate short-term period early this morning, elevated
warm advection showers and a few isolated thunderstorms are ongoing
as an initial shortwave has rippled out ahead of the larger system
to our west. Most of the thunderstorm activity associated with the
lead wave has been focused over central Arkansas so far, and that
should continue eastward while mostly missing our forecast area.
What will be of much greater concern is the expected alignment of
atmospheric variables by later this morning and into the afternoon
that will result in the severe weather outbreak across portions of
our forecast area.
As the deeper shortwave trough over Texas this morning moves
eastward, a developing surface low over the Southern High Plains
will dive from western Kansas toward the Ozarks. It will lift a warm
front into our forecast area through the afternoon, with a 50-60kt
low level jet surging northward with it. Along the western side of
this warm front, where the greatest mid-level height falls will be,
the various hi-res guidance has continued to indicate the highest
threat for severe storms for the late morning/early afternoon
period. This activity may generally stay north of a line from
Natchez to Jackson to Columbus (namely northeast Louisiana,
southeast Arkansas, and central and northern Mississippi). Storms
should become surface based as daytime heating and low-level
moisture destabilize the atmosphere, and strong direction and speed
shear will favor the development of supercells. Given strong low-
level wind shear and effective helicity values over 400, tornadoes
(some strong and long-tracked) will be possible with this wave as
it moves northeast. The developing warm sector will see strong
mixing of higher winds, and even apart from any severe storms we
will still see areas of wind gusts around 35 to 40 mph capable of
downing weak trees and limbs.
A modified Pacific cold front/surface trough extending south from
the low looks to arrive into our area from the west around Noon, and
various hi-res guidance show this feature or some other outflow
boundary or pre-frontal trough may initiate another round of severe
storms by the afternoon. Wind shear and instability will still be
quite favorable for supercells capable of producing tornadoes,
damaging wind, and large hail with this round of activity. Winds
will remain gusty throughout this time and will turn out of the
southwest behind this initial front. As the upper-level trough moves
overhead this evening and overnight, there is still some possibility
for a few storms to be triggered along the front or near the low
itself with colder temps aloft. Will maintain a chance for severe
storms through the early evening for that possibility as well.
Finally the arrival of the true cold front after midnight,
stabilizing lower levels, and the passage of the upper-level trough
axis should end all threat for severe weather by midnight. /NF/
Monday through Saturday:
Come Monday morning a cooler and much drier airmass will be over
our CWA. Broad upper level troughing will remain over our region
and much of the CONUS while a surface high drops over our area
from the northwest. This will result in cooler than normal
temperatures and dry weather that will last into Tuesday.
Afternoon highs Monday and Tuesday will only be in the 50s across
our northwest zones. An upper level disturbance will swing across
the region Tuesday afternoon and Tuesday night. Model consensus
suggest this feature will squeeze out what limited moisture is
available to produce a few showers across the southeast half of
our CWA Tuesday night. Otherwise, cooler than normal temperatures
and dry weather will continue through Thursday night. The two
coldest mornings of the forecast period are expected Wednesday and
Thursday where temperatures will range from the upper 30s north
to the mid 40s south. Light return flow is expected Thursday that
will begin to increase moisture and allow temperatures to warm to
near normal for Friday. Models differ on timing but another upper
level disturbance and a weak cold front look to move into our CWA
Friday and combine to result in the chance of rain mainly over the
southern portions of our CWA. The cold front is expected to clear
our CWA Friday night resulting in dry weather again for Saturday.
/22/
&&
.AVIATION...
06Z TAF discussion:
VFR conditions and some isolated showers to start the TAF period,
but expect MVFR deck to begin spreading northward and impacting
TAF sites through 12Z. Some ceilings could drop down into the IFR
region especially near SHRA, but think MVFR to VFR will prevail.
Chances for SHRA and TSRA increase by 15Z to 18Z time frame, as
well as gusty winds out of the southeast and south. Could have
some gusts approaching 35 kts through the evening today, with a
switch to southwesterly winds after 00Z Monday. Winds will remain
breezy through 06Z. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 81 58 68 48 / 92 50 0 0
Meridian 81 61 74 48 / 93 88 0 0
Vicksburg 81 56 65 47 / 92 61 0 0
Hattiesburg 83 62 79 52 / 89 89 0 0
Natchez 82 57 68 48 / 87 33 0 0
Greenville 75 50 59 44 / 98 81 0 0
Greenwood 75 53 62 44 / 96 78 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening
for MSZ018-019-025>066-072>074.
LA...Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening
for LAZ007>009-015-016-023>026.
AR...Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening
for ARZ074-075.
&&
06/22Hazardous weather outlook, Apr 12, 5:39 AM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 539 AM CDT Sun Apr 12 2020 ARZ074-075-LAZ007>009-015-016-MSZ032-034>052-131045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Choctaw-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale- 539 AM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Significant severe thunderstorms with tornadoes are likely today through this evening, with some tornadoes possibly strong and long tracked. These storms will also be capable of producing damaging winds up to 70 mph and large hail up to the size of tennis balls. (https://www.weather.gov/images/jan/graphicast/1.png) Through this evening, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Through this evening, strong winds of 15 to 25 mph and gusts of up to 35 to 40 mph will be possible. A few downed trees and power lines are possible due to these winds. Driving high profile vehicles will be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ018-019-025>031-033-131045- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Oktibbeha- 539 AM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Significant severe thunderstorms with tornadoes are likely today through this evening, with some tornadoes possibly strong and long tracked. These storms will also be capable of producing damaging winds up to 70 mph and large hail up to the size of tennis balls. (https://www.weather.gov/images/jan/graphicast/1.png) Through this evening, areas of flash flooding are likely, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) Through this evening, strong winds of 15 to 25 mph and gusts of up to 35 to 40 mph will be possible. A few downed trees and power lines are possible due to these winds. Driving high profile vehicles will be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023>026-MSZ053>066-072>074-131045- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 539 AM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Significant severe thunderstorms with tornadoes are likely today through this evening, with some tornadoes possibly strong and long tracked. These storms will also be capable of producing damaging winds up to 70 mph and large hail up to the size of tennis balls. (https://www.weather.gov/images/jan/graphicast/1.png) Through this evening, strong winds of 15 to 25 mph and gusts of up to 35 to 40 mph will be possible. A few downed trees and power lines are possible due to these winds. Driving high profile vehicles will be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 6 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:51 AM CDT | Special Weather Statement | JAN | Yazoo | 39 min |
| Apr 12, 9:46 AM CDT | Special Weather Statement | JAN | Holmes, Humphreys | 44 min |
| Apr 12, 9:50 AM CDT | Special Weather Statement | JAN | Attala | 40 min |
| Apr 12, 10:46 AM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Apr 12, 10:50 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 29 min |
| Apr 12, 12:16 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 59 min |
| Apr 12, 12:21 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 12, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 37 min |
| Apr 12, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| Apr 12, 1:05 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 55 min |
| Apr 12, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Scott, Winston | 39 min |
| Apr 12, 1:39 PM CDT | Special Weather Statement | JAN | Winston | 51 min |
| Apr 12, 1:40 PM CDT | Tornado Warning | JAN | Attala, Holmes | 65 min |
| Apr 12, 1:48 PM CDT | Special Weather Statement | JAN | Winston | 42 min |
| Apr 12, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 48 min |
| Apr 12, 2:51 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 54 min |
| Apr 12, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 54 min |
| Apr 12, 2:56 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Apr 12, 2:58 PM CDT | Tornado Warning | JAN | Winston | 26 min |
| Apr 12, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Apr 12, 3:14 PM CDT | Tornado Warning | JAN | Noxubee | 45 min |
| Apr 12, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Apr 12, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 20 min |
| Apr 12, 3:29 PM CDT | Tornado Warning | JAN | Lowndes | 31 min |
| Apr 12, 3:39 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 66 min |
| Apr 12, 3:45 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Leake, Neshoba, Noxubee, Winston | 4 hr |
| Apr 12, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 35 min |
| Apr 12, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 50 min |
| Apr 12, 4:28 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 47 min |
| Apr 12, 4:28 PM CDT | Tornado Warning | JAN | Jasper, Jones | 62 min |
| Apr 12, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 41 min |
| Apr 12, 5:01 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 59 min |
| Apr 12, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 29 min |
| Apr 12, 5:06 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 38 min |
| Apr 12, 5:06 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 31 min |
| Apr 12, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 41 min |
| Apr 12, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Humphreys, Issaquena, Sharkey, Warren, Yazoo | 39 min |
| Apr 12, 5:40 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster, Winston | 4 hr |
| Apr 12, 5:44 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 35 min |
| Apr 12, 5:45 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 31 min |
| Apr 12, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 44 min |
| Apr 12, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 47 min |
| Apr 12, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 17 min |
| Apr 12, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 43 min |
| Apr 12, 6:21 PM CDT | Flash Flood Warning | JAN | Lauderdale | 114 min |
| Apr 12, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Montgomery, Webster | 51 min |
| Apr 12, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.